MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER BOLD CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 42-102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 12/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A 43-year-old obese female was diagnosed with lower left extremity deep vein thrombosis (dvt).A thrombectomy was scheduled with the inari clottriever system.The patient was placed prone for the procedure and access was obtained.5k of heparin was also administered.The physician alternated performing passes with the clottriever xl catheter (ctxl) and the clottriever bold catheter (ct bold).This removed a significant amount of chronic clot.Imaging was performed through the sheath which revealed procedural clot.The ct bold was reinserted to remove clot, but the clot appeared to have been pushed forward upon the reinsertion.The patient became agitated and complained of shortness of breath.The patient became unresponsive and went into pulseless electrical activity.A code was called, and resuscitation efforts began.45 minutes of cardiopulmonary resuscitation was performed with the administration of epinephrine, sodium bicarbonate, and lidocaine.The patient then stabilized.A computed tomography angiography was performed later which revealed a small amount of sub-segmental clot remained.The patient was last reported to be alive and responsive.
 
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided, the lot history records of all potential lots shipped to the facility were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's deterioration was the result of inadvertent clot embolism.Distal embolization of blood clots is identified in the device labeling as possible adverse events/complications.Manufacturer reference #: (b)(4).

Brand Name
CLOTTRIEVER BOLD CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
mazi kiani
6001 oak canyon
suite 100
irvine, CA 92618
9494132147
MDR Report Key21118747
Report Number3020347218-2025-00002
Device Sequence Number7436949
Product Code QEW
UDI-Device Identifier00850291007314
UDI-Public00850291007314
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K230494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number42-102
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Initial Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F 45 CM SHEATH.; CLOTTRIEVER SHEATH 16 FR.; CLOTTRIEVER XL CATHETER.
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age43 YR
Patient SexFemale